MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420574
Health Effect - Clinical Code Fibrosis (3167)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a right knee manipulation was performed due to arthrofibrosis status post recent polyethylene exchange.
 
Additional Manufacturer Narrative
It was reported that a right knee manipulation was performed due to arthrofibrosis post revision surgery.The associated journey ii bcs cobalt chrome femoral component, journey ii bcs articular insert, genesis ii resurfacing patellar component and genesis ii cemented tibial baseplate, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Our investigation including a review of the manufacturing records for the reported batches, except for the insert, did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A review of instructions for use revealed the alleged failure is previously identified in the possible adverse events.A clinical analysis noted that based on the available information, the revision of the insert was required because of the miss-match as stated in the documentation.The ¿manipulation under anesthesia¿ was required secondary to arthrofibrosis.The root cause of the arthrofibrosis cannot be specifically concluded; however it is a common complication of surgery.Three weeks post procedure, the patient is ¿doing well ¿ no complaints¿.Per our risk assessment, probable cause could include but not limited to surgical complication.Without the return of the actual products involved, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II RESURF PAT 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7931736
Report Number1020279-2018-02098
Device Sequence Number19316837
Product Code JWH
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model Number71420574
Device Catalogue Number71420574
Device Lot Number16JM11766
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
01/30/2020
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date12/05/2018
02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;